Advertisement

What are the symptoms of serotonin syndrome?

Serotonin Syndrome is a very rare condition with symptoms of mental status changes (such as confusion), tremoring, fever, loss of coordination or diarrhea. It occurs when a medication is taken that causes a build-up of serotonin in the body. It can be brought on by an overdose of medication or too high of a dose. After two years of not taking fluoxetine, the chances of it causing your current mood changes are slim. Please make an appointment with your physician to discuss your symptoms as soon as possible. As you are probably aware, mood swings, irritability spells can be symptoms of bipolar disorder.

Continue Learning about Medication Overdose and Poisoning

What is serotonin syndrome?
MediGuardMediGuard
Serotonin syndrome is a rare but serious condition caused by too much serotonin in the brain. The sy...
More Answers
What should I do if I overdose on allergy or sinus medications?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Call 911 or your Poison Control Center 800-222-1222 begin_of_the_skype_highlighting            800...
More Answers
Are fifth graders old enough to take medication without adult supervision?
HealthyWomenHealthyWomen
Fifth graders still need adult supervision when taking medication, and parents shoud reinforce that ...
More Answers
Why do drug overdose rates vary by state?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
By 2010, enough prescription painkillers were sold to medicate every American adult with a typical d...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.